Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

February 6, 2021Erie County, Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Feb 6, 2021, 8:34 AM EST for Erie County, Genesee County, New York. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2021, 8:34 AM EST (13:34 UTC)
Expired
Feb 6, 2021, 10:00 AM EST
In force
86 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Genesee County, NY

The radar

The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS81 KBUF 061334
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
834 AM EST Sat Feb 6 2021

NYZ010>012-085-061500-
Southern Erie-Wyoming-Genesee-Northern Erie-
834 AM EST Sat Feb 6 2021

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
CENTRAL ERIE AND GENESEE COUNTIES...

A band of heavy lake effect snow producing snowfall rates of around 
2 inches per hour will remain in place from the immediate Buffalo 
Southtowns eastward to much of Genesee County.

Wind gusts in excess of 30 mph will produce blowing and drifting 
snow and near zero visibility in open areas at times.

Travel will be extremely difficult within this band of heavy lake 
effect snow, with very low visibility and deep snow cover on roads. 
Be prepared for severe winter driving conditions if you must travel. 
Road and visibility conditions will vary widely across the Buffalo 
Metro area today.

This includes Interstate 90 between exits 57 and 52, and between 
exits 48A and 47.

LAT...LON 4275 7902 4276 7898 4280 7892 4284 7893
      4312 7829 4309 7796 4292 7794 4266 7909

$$

Hitchcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 6, 4:33 AM EST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 6, 4:33 AM EST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
433 AM EST Sat Feb 6 2021

.SYNOPSIS...
Low pressure north of Lake Superior will drift northward across
Ontario today. Cold air from the upper Great Lakes will continue to
filter across the region today supporting significant lake snows
northeast of both lakes. Additionally, strong winds will accompany
the accumulating lakes snows causing notable blowing and drifting.
Away from the lake snows, a chilly weekend is in store with wind
chills staying in the zero to 10 above range.

&&

.NEAR TERM /THROUGH TONIGHT/...
...Heavy lake effect snow and blowing/drifting snow northeast
of Lake Erie and Lake Ontario...

Radar trends showing the lake band off Lake Erie has finally become
better organized. This band primarily focusing on a narrow corridor
from Eden to East Aurora to just south of Batavia. Now that this
band has better organized we are likely seeing snowfall rates of at
least an inch per hour. Most hi-res guidance suggesting this band
will oscillate a bit to the north through the day today, perhaps
getting as far north as the city of Buffalo and the immediate
Southtowns and extending as far east as Corfu, Attica and Batavia.
The snow band will begin to diminish late this afternoon, but likely
will not completely end until the boundary layer winds become more
disorganized and drier air moves in later this evening. Additional
snowfall amounts today could near a foot, but only where the band
remains stationary this morning.

Lake Erie plume feeding the activity off Lake Ontario with somewhat
disorganized lake snows focused across northern and central
Jefferson county into far northwest Lewis county. Snowfall rates
here likely up to an inch per hour. This activity will likely
organize into a single plume this morning and focus near the
Watertown/Fort Drum area. Snowfall rates of 1-2"/hr will be found
under this band. A general area of snow will also develop in the
vicinity of the Tug Hill due to orographic lift. Total snow amounts
on the central and northern portions of the Tug could reach over 10
inches through this evening.

Strong and gusty winds of 15 to 25 mph with gusts to 35-40 mph at
times will result in considerable blowing and drifting snow. Near
whiteout conditions are expected at times. This will be big factor
in potential hazardous travel conditions.

Away from the lake effect, do not expect much snow though some snow
showers and flurries are possible. Temperatures will be cold with
highs in the lower to mid 20s and wind chill values remaining in the
single digits above zero.

Once the lake effect diminishes then ends tonight, weaker wave
moving through may bring the beginnings of a general light snow to
western New York toward Sunday morning.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A weak upper level ridge wil work its way across the eastern Great
Lakes Saturday night. In the meantime, a shortwave trough over the
western Great Lakes will deepen Saturday night and Sunday as it
eventually passes by to the northeast of the region. Its associated
surface low will pass east across southern Ontario, where it will
drag its surface cold front across the region Sunday. All the while,
another shortwave will traverse the southern jet stream across the
Southeastern states, where it will nurture its own surface low. This
southern low will ride north along the East Coast Sunday and Monday.

Overall, the region will see some general light snowfall across the
region on Sunday with the passage of the cold front. The
aforementioned low tracking up the east coast Sunday will primarily
stay far enough east off the coast to cause snow east of the area.
Though wrap around moisture, much cooler temperatures aloft (around -
18/-19C), and now westerly winds across the region Sunday night,
will allow for some lake effect to set up east of both lakes. Lake
effect snow will then last through Monday.

Highs Sunday will range in the 20s. Then, with the cold air arriving
Sunday night, Monday will rise up into the upper teens to low 20s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An upper level closed low anchored over Hudson Bay will set the
region up in a pattern favorable for lake effect snow through most
of the week. Below normal temperatures and a prevailing WSW flow and
will place the traditional snow belts east of the lakes at the
greatest risk of accumulating snow. This WSW flow will generally
diminish the risk for heavier snow for counties immediately south of
Lake Ontario, including the Rochester area.

Low teens and single digit temperatures Sunday night will gradually
warm to the low to mid 20s on Monday. As the weak wave of low
pressure continues passing to the north, 850mb temperatures will
drop close to the mid negative teens and lower. Combined with
moistening mid levels, this will allow some lake effect snow to
develop east of both lakes on Monday. Off Lake Erie, the highest
totals will likely be in Southern Erie and Chautauqua counties with
2-3 inches expected Sunday night through Monday, with closer to an
inch further north. Slightly higher totals are expected off Lake
Ontario, with accumulations of 3-4 inches possible on the Tug Hill,
1-2 inches in the surrounding areas.

The lake effect snow will gradually weaken moving into Monday
evening as 850mb temps warm ahead of a front associated with a mid
level shortwave trough. This shortwave will bring widespread
synoptic snow Monday night and Tuesday. Snowfall totals are
difficult to discern at this time as long range guidance show
discrepancies in both the strength and timing of this system. The
ECMWF is notably slower than the more progressive GFS/GGEM solutions
and much more potent as the wave takes on a negative tilt moving
across the Great Lakes. Will need to keep an eye on this system as
it comes closer to the short term. Monday night lows will be in the
teens, with highs on Tuesday in the mid 20s.

The majority of the synoptic snow will exit the area west to east
late Tuesday evening. General WSW flow will return as 850mb temps
cool back down into the negative teens, possibly even colder than -
20C. Lake effect chances downwind of both lakes will linger
Wednesday through Thursday. High temperatures on Wednesday and
Thursday will be only be in the upper teens and low 20s for most
locations. Lows overnight Tuesday will dip into the low teens, while
lows Wednesday and Thursday night will struggle to climb out of the
single digits. A wave of low pressure looks to move across the Great
Lakes during the day Friday, possibly bringing more synoptic snow
for the area.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
Colder air continuing to filter in and support lake snows with
significant lake snows NE of both lakes. This will impact KART
with IFR to LIFR conditions within the most intense lake snows.
Significant impact to ground operations can be expected here
today. Additionally, in combination with lake snows gusty
southwest wind flow will likely produce significant blowing and
drifting snow. It's likely VSBYS will fall to a 1/4SM or less
at times within the heart of the band.

The most intense portion of lake band will likely remain south of
KBUF, although some northern oscillation to the band is expected
today and could nudge close to the airfield between 15z-21z.

Lake snows off Lake Erie will impact KROC at times with intermittent
IFR conditions.

Elsewhere, mainly VFR conditions with wind gusts in excess of 30 kts
can be expected.

Outlook...

Sunday...VFR to MVFR in scattered snow showers. Monday...MVFR in
lake snows east of both lakes.
Tuesday...IFR to MVFR in lake snows.
Wednesday...Mainly VFR.

&&

.MARINE...
A deep storm system east of Lake Superior will slowly lift northward
today. This will continue to support west-southwest winds gusting to
above 35 knots. Gale warnings remain in effect for both Lake Erie
and eastern portion of Lake Ontario as outlined below.

&&

.TIDES/COASTAL FLOODING...
Higher than normal water levels on Lake Erie combined with prolonged
west to southwest gales of 35 knots through much of today will
continue to result in minor lakeshore flooding.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 AM EST Sunday for NYZ007-008.
     Winter Weather Advisory until 1 AM EST Sunday for NYZ006.
     Lake Effect Snow Warning until 10 PM EST this evening for
     NYZ010>012-085.
     Lakeshore Flood Advisory until 4 PM EST this afternoon for
     NYZ010-019-085.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
         Gale Warning until 7 PM EST this evening for LEZ040-041.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ030.
         Gale Warning until 7 PM EST this evening for LOZ043>045-
         063>065.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ042.

&&

SYNOPSIS...JLA/TMA
NEAR TERM...JLA/RSH/TMA
SHORT TERM...EAJ
LONG TERM...PP
AVIATION...RSH/TMA
MARINE...JLA/TMA
TIDES/COASTAL FLOODING...JLA/TMA
Hazardous weather outlook, Feb 6, 8:08 AM EST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
808 AM EST Sat Feb 6 2021

NYZ001-002-004-005-013-014-020-021-071315-
Niagara-Orleans-Wayne-Northern Cayuga-Livingston-Ontario-Cattaraugus-
Allegany-
808 AM EST Sat Feb 6 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-071315-
Monroe-
808 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-071315-
Oswego-
808 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-071315-
Chautauqua-
808 AM EST Sat Feb 6 2021

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-012-071315-
Genesee-Wyoming-
808 AM EST Sat Feb 6 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-085-071315-
Northern Erie-Southern Erie-
808 AM EST Sat Feb 6 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-071315-
Jefferson-Lewis-
808 AM EST Sat Feb 6 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042-062-SLZ022-024-071315-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
808 AM EST Sat Feb 6 2021

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ043>045-063>065-071315-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
808 AM EST Sat Feb 6 2021

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Feb 6, 4:45 AM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Buffalo NY
445 AM EST Sat Feb 6 2021

NYZ010>012-085-061115-
Southern Erie-Wyoming-Genesee-Northern Erie-
445 AM EST Sat Feb 6 2021

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
CENTRAL ERIE AND SOUTHERN GENESEE COUNTIES...

At 440 AM EST, a narrow band of lake effect snow producing snow fall
rates of up to 1 per hour extended from Eden and East Aurora to
Attica and Le Roy. This band will remain nearly stationary through
daybreak.

Winds in excess of 35 mph are possible with this band of lake effect
snow creating blowing and drifting snow along with very low
visibility.

Locations impacted include...
Batavia, Hamburg, East Aurora, Darien Lakes State Park, Evans, Eden,
Marilla, Le Roy, Bennington, Orchard Park, Attica, Angola, North
Collins, Derby, Wales Center, Evangola State Park, Angola on the
Lake, North Boston, Billington Heights and Elma Center.

 This includes Interstate 90 near exit 57A.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4264 7912 4305 7800 4295 7791 4294 7793
      4292 7794 4253 7902 4254 7908 4257 7911

TMA
Special weather statement, Feb 6, 4:55 AM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
455 AM EST Sat Feb 6 2021

NYZ007-061045-
Jefferson-
455 AM EST Sat Feb 6 2021

...A BAND OF LAKE EFFECT SNOW WILL AFFECT JEFFERSON COUNTY...

At 451 AM EST, A band of lake effect snow producing snow fall rates
of up to 1 inch per hour extended from the north sides of Watertown
and Fort Drum to Chaumont and Theresa. This band will remain nearly
stationary through 6 am.

Locations impacted include...
Watertown, Fort Drum, Dexter, Glen Park, Adams Center, Henderson
Harbor, Southwick Beach State Park, Sackets Harbor, Henderson, Black
River, Smithville, Philadelphia, Brownville, Theresa, Antwerp,
Chaumont, Evans Mills, Deferiet, Three Mile Bay and Calcium.

 This includes Interstate 81 between exits 42 and 49.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4422 7545 4411 7554 4373 7622 4411 7635
      4432 7566

TMA
Local storm report, Feb 6, 7:27 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
727 AM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 W WARSAW              42.74N 78.21W
02/06/2021  M5.5 INCH        WYOMING            NY   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSWN6 WARSAW 4W.

0600 AM     SNOW             5 W CONSTABLEVILLE      43.58N 75.52W
02/06/2021  M3.6 INCH        LEWIS              NY   CO-OP OBSERVER

            CO-OP OBSERVER STATION HGHN6 HIGHMARKET 2W.

1245 AM     SNOW             LA FARGEVILLE           44.19N 75.96W
02/06/2021  E4.0 INCH        JEFFERSON          NY   PUBLIC

1245 AM     SNOW             CLAYTON                 44.24N 76.09W
02/06/2021  M5.0 INCH        JEFFERSON          NY   PUBLIC

0530 AM     SNOW             2 NE STAFFORD           43.00N 78.05W
02/06/2021  M4.9 INCH        GENESEE            NY   COCORAHS

            COCORAHS STATION NY-GN-6 STAFFORD 1.8 NE.

0715 AM     SNOW             1 WNW ALDEN             42.90N 78.51W
02/06/2021  M3.8 INCH        ERIE               NY   TRAINED SPOTTER

&&

HITCHCOCK
Local storm report, Feb 6, 8:24 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
824 AM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             7 NE ORWELL             43.64N 75.88W
02/06/2021  M4.5 INCH        OSWEGO             NY   CO-OP OBSERVER

            CO-OP OBSERVER STATION RDFN6 REDFIELD 8N.

0800 AM     SNOW             1 ESE LE ROY            42.97N 77.97W
02/06/2021  M4.2 INCH        GENESEE            NY   CO-OP OBSERVER

            CO-OP OBSERVER STATION LERN6 LE ROY 1E.

0800 AM     SNOW             3 E EAST PEMBROKE       42.99N 78.25W
02/06/2021  M6.0 INCH        GENESEE            NY   COCORAHS

            COCORAHS STATION NY-GN-13 BATAVIA 3.4 WSW.

0730 AM     SNOW             2 E STAFFORD            42.98N 78.03W
02/06/2021  M7.8 INCH        GENESEE            NY   TRAINED SPOTTER

0750 AM     SNOW             2 NW SOUTH WALES        42.73N 78.61W
02/06/2021  M4.6 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-158 EAST AURORA 2.7
            SSE.

0745 AM     SNOW             ORCHARD PARK            42.76N 78.74W
02/06/2021  M7.0 INCH        ERIE               NY   TRAINED SPOTTER

            7 INCHES OVERNIGHT.

0730 AM     SNOW             EAST AURORA             42.77N 78.62W
02/06/2021  M5.4 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-50 EAST AURORA 0.1
            ENE.

0716 AM     SNOW             2 N HAMBURG             42.75N 78.83W
02/06/2021  M4.4 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-189 HAMBURG 2.0 N.

0700 AM     SNOW             3 WSW ELMA CENTER       42.81N 78.68W
02/06/2021  M7.5 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-96 ELMA 2.7 WSW.

0700 AM     SNOW             HAMBURG                 42.72N 78.84W
02/06/2021  M4.5 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-39 HAMBURG 0.4 WSW.

&&

HITCHCOCK
Special weather statement, Feb 6, 8:34 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
834 AM EST Sat Feb 6 2021

NYZ010>012-085-061500-
Southern Erie-Wyoming-Genesee-Northern Erie-
834 AM EST Sat Feb 6 2021

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
CENTRAL ERIE AND GENESEE COUNTIES...

A band of heavy lake effect snow producing snowfall rates of around
2 inches per hour will remain in place from the immediate Buffalo
Southtowns eastward to much of Genesee County.

Wind gusts in excess of 30 mph will produce blowing and drifting
snow and near zero visibility in open areas at times.

Travel will be extremely difficult within this band of heavy lake
effect snow, with very low visibility and deep snow cover on roads.
Be prepared for severe winter driving conditions if you must travel.
Road and visibility conditions will vary widely across the Buffalo
Metro area today.

This includes Interstate 90 between exits 57 and 52, and between
exits 48A and 47.

LAT...LON 4275 7902 4276 7898 4280 7892 4284 7893
      4312 7829 4309 7796 4292 7794 4266 7909

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:45 AM ESTSpecial Weather StatementBUFErie90 min
Feb 6, 4:55 AM ESTSpecial Weather StatementBUFJefferson50 min
Feb 6, 10:17 AM ESTSpecial Weather StatementBUFGenesee88 min
Feb 6, 4:41 PM ESTSpecial Weather StatementBUFJefferson49 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.